Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here

Is it bad for you??

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I am currently on the pill, and i come off my pills this week for a weeks break, then i am back on my pills again!
i was actually just wondering, if it is bad for you if you just carring on taking the pills and not have a period :eek2: ?? Im not sure if you can understand that, but this question has been buggin me, ive actually done this once before when i was on holiday, because the fact that i didnt want to be on my period on my holiday! any answers would be v.kind xxx
thanks:) xxx:confused:

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    you can do it, it's not dangerous or anything. I've done it before to go on holiday, or when my boyf comes down. It's not recommended to do it more than 3 packs in a row, but it wont harm you or anything!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Faith is right, however if you are worried, or don't understand when you will be protected speak to your GP or give Brook a call:

    Brook Advisory Centres
    Advice, counselling and medical help around contraception, pregnancy, abortion and sexual health.
    Telephone: 0800 0185023

    Susie :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Its not dangerous, I know my fiance just runs pack after pack together. Shes on microgynon 30, and she says that she checked with ehr doctor first.

    Always best to ask first, but apparently the breaks are built in to make 'women feel more normal', i.e. have periods. The period when you decide to have a break can be more severe than normal though.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    If you dont want periods at all then there are some pills that u never get them with, but they're designed that way. Whereas a pill like microgynon which I'm on, and so are most women, it's designed so that you have a break and isn't advisable to carry too many packs on. It's def. okay to do it every so often though cos I asked the nurse and she said so! lol :p
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I take three packets without a break, on docs advice. You can take it for up to a year without a break apparently. :eek: :D
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    No.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    You can run packs of pills together but it is always advisable to consult your GP on how often you should take a break from doing so. There is no hard and fast answer here and it will often depend on your own medical history as well as the brand of pill you are on.

    Also, melissa, while it sounds like a fantastic idea, I must remind you that not everyone gets on with the pill, for some it can cause/ emphasize pain, anguish, depression, mood swings, etc. Many girls are OK, but if you don't want your studies to be disrupted I'd suggest starting in a holiday....and anyone who feels they are suffering from depression/ anxiety should discuss this with their GP when considering going on the pill.

    Hope that helps

    Susie :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    There's a new pill out called "Seasonale" that is designed to give you four periods a year. Maybe you should ask your doctor about that.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Originally posted by Susie


    for some it can cause/ emphasize pain, anguish, depression, mood swings, etc.

    Not wrong there :)

    I've had nausea, headaches and tiredness for two years and it's only just now that the doctors have decided it could be linked with the pill after all. (they say this after having finally done blood tests and stuff)
Sign In or Register to comment.